Alert archive / Illinois / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 91, NWS Chicago, IL

July 26, 2012LaSalle County, Lee County, Ogle County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Jul 26, 2012, 3:48 PM CDT for LaSalle County, Lee County, Ogle County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2012, 3:48 PM CDT (20:48 UTC)
Expired
Jul 26, 2012, 4:33 PM CDT
In force
45 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties LaSalle County, IL, Lee County, IL, Ogle County, IL

The radar

The Quad Cities radar (KDVN), 103 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 413 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
413 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WUUS53 KLOT 262048
SVRLOT
ILC099-103-141-262145-
/O.NEW.KLOT.SV.W.0091.120726T2048Z-120726T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
348 PM CDT THU JUL 26 2012

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS...
  LEE COUNTY IN NORTH CENTRAL ILLINOIS...
  EASTERN OGLE COUNTY IN NORTH CENTRAL ILLINOIS...

* UNTIL 445 PM CDT

* AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM STILLMAN VALLEY TO DIXON TO
  DEER GROVE...AND MOVING SOUTHEAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WALTON AND ASHTON AROUND 355 PM CDT.
  HILLCREST AROUND 400 PM CDT.
  ROCHELLE AND AMBOY AROUND 405 PM CDT.
  PAW PAW AROUND 435 PM CDT.

OTHER LOCATIONS AFFECTED...
CASTLE ROCK STATE PARK...LEE COUNTY FAIRGROUNDS...LOWDEN STATE
PARK...OGLE COUNTY FAIRGROUNDS...SAUK VALLEY COLLEGE...

I-88 BETWEEN MILE MARKERS 45 AND 82.
I-39 BETWEEN MILE MARKERS 76 AND 107.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL
THESE STORMS HAVE PASSED.

&&

LAT...LON 4186 8964 4213 8929 4203 8894 4167 8894
      4153 8917 4158 8918 4158 8950 4158 8963
      4159 8964
TIME...MOT...LOC 2048Z 293DEG 25KT 4204 8912 4181 8938
          4160 8970
WIND...HAIL 60MPH 1.00IN

$$

BIRK
3 follow-up statements
487 
WWUS53 KLOT 262101
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
401 PM CDT THU JUL 26 2012

ILC099-103-141-262145-
/O.CON.KLOT.SV.W.0091.000000T0000Z-120726T2145Z/
LA SALLE IL-OGLE IL-LEE IL-
401 PM CDT THU JUL 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LEE...
SOUTHEASTERN OGLE AND NORTHWESTERN LA SALLE COUNTIES UNTIL 445 PM
CDT...

AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM HILLCREST TO 6 MILES EAST OF
AMBOY TO WALNUT...MOVING SOUTHEAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PAW PAW AROUND 425 PM CDT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL
THESE STORMS HAVE PASSED.

&&

LAT...LON 4181 8963 4210 8919 4203 8894 4167 8894
      4153 8917 4158 8918 4158 8963
TIME...MOT...LOC 2101Z 293DEG 25KT 4200 8901 4173 8918
          4156 8959
WIND...HAIL 60MPH 1.00IN

$$

BIRK
664 
WWUS53 KLOT 262115
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
415 PM CDT THU JUL 26 2012

ILC099-103-141-262145-
/O.CON.KLOT.SV.W.0091.000000T0000Z-120726T2145Z/
LA SALLE IL-OGLE IL-LEE IL-
415 PM CDT THU JUL 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LEE...
SOUTHEASTERN OGLE AND NORTHWESTERN LA SALLE COUNTIES UNTIL 445 PM
CDT...

AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MALTA TO 6 MILES WEST OF PAW PAW
TO WALNUT...MOVING SOUTHEAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PAW PAW AROUND 420 PM CDT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL
THESE STORMS HAVE PASSED.

&&

LAT...LON 4168 8963 4202 8908 4202 8894 4167 8894
      4153 8917 4158 8918 4158 8963 4159 8964
TIME...MOT...LOC 2115Z 293DEG 25KT 4196 8889 4168 8906
          4152 8947
WIND...HAIL 60MPH 1.00IN

$$

BIRK
141 
WWUS53 KLOT 262133
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
433 PM CDT THU JUL 26 2012

ILC099-103-141-262143-
/O.CAN.KLOT.SV.W.0091.000000T0000Z-120726T2145Z/
LA SALLE IL-OGLE IL-LEE IL-
433 PM CDT THU JUL 26 2012


...THE SEVERE THUNDERSTORM WARNING FOR LEE...SOUTHEASTERN OGLE AND
NORTHWESTERN LA SALLE COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA.

LAT...LON 4168 8963 4202 8908 4202 8894 4167 8894
      4153 8917 4158 8918 4158 8963 4159 8964
TIME...MOT...LOC 2133Z 293DEG 25KT 4191 8873 4163 8891
          4147 8932

$$

BIRK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:00 PM CDT, 48 minutes earlier.

Area forecast discussion, Jul 26, 3:00 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
300 PM CDT THU JUL 26 2012

.MESOSCALE DISCUSSION...
130 PM CDT

AN CLOSED UPPER LEVEL LOW CONTINUES TO SPIN SOUTHEASTWARD ACROSS
NORTHERN MINNESOTA. SURFACE LOW PRESSURE OVER CENTRAL WISCONSIN
POSITIONED JUST NW OF OSHKOSH AT 18Z CONTINUES TO MOVE
SOUTHEASTWARD. ATTENDANT COOL FRONTAL/DRY BOUNDARY TRAILS IT TO
THE WEST AND SOUTHWEST WITH THE WARM FRONTAL BOUNDARY EXTENDING
EASTWARD ACROSS CENTRAL LAKE MICHIGAN. RADAR MOSAIC CONTINUES TO
SHOW A BAND OF SHRA/TSRA FROM NEAR GREEN BAY SOUTHWEST ACROSS THE
DELLS. VISIBLE SATELLITE IMAGERY SHOWS CUMULUS DEVELOPMENT NOW
EXPANDING SOUTHWEST FROM THE CURRENT STORMS BACK ACROSS DUBUQUE
AND ARCHING BACK TO CEDAR RAPIDS AND DES MOINES. A FEW CELLS HAVE
DEVELOPED WITH IN THIS AREA OF CU IN THE LAST HALF HOUR OR SO. RAP
MESOANALYSIS INDICATES A CORRIDOR OF BETTER INSTABILITY EXTENDING
FROM NORTHERN MISSOURI ACROSS EASTERN IOWA INTO EASTERN WISCONSIN
WHERE THE CURRENT STORMS ARE WITH CAPE VALUES INCREASING ACROSS
THE NORTHWEST CWA. ABUNDANT MID LEVEL CLOUD COVER CONTINUES ACROSS
THE SOUTHEASTERN HALF OR SO OF THE AREA MUTING INSTABILITY BUT A
MESOVORTEX CONTINUES EAST-NORTHEASTWARD APPROACHING THE SOUTHERN
CWA NOW. EXPECT THAT DEVELOPMENT WILL CONTINUE SOUTHWESTWARD FROM
THE CURRENT ACTIVITY IN WI WITH A FAIRLY SOLID BUT NARROW LINE
QUITE POSSIBLE IN THE NEXT 1-2 HOURS. BASED ON RADAR TRENDS
ARRIVAL IN THE NORTHWEST CWA WOULD BE DURING THE 19Z HOUR WITH
ARRIVAL IN THE NORTHWEST CHICAGO METRO SOMETIME IN THE 21Z HOUR. A
SEVERE THREAT DOES EXIST WITH WITH CAPE VALUES IN THE 1000-1500
J/KG RANGE AND A CORRIDOR OF STRONG DCAPE VALUES SPREADING
SOUTHEAST AHEAD OF THE FRONT...COMBINED WITH DEEP LAYER SHEAR
VALUES IN THE 30-40 KT RANGE. FORECAST SOUNDINGS SHOW LIMITED MID
LEVEL LAPSE RATES BUT A GOOD DEGREE OF CAPE FOCUSED ABOVE THE
FREEZING LEVEL. IT APPEARS THAT THE DAMAGING WIND THREAT MAY BE
JUST A BIT GREATER THAN THE LARGE HAIL THREAT. OVERALL THREAT FOR
STORMS TO REACH/EXCEED SEVERE LEVELS DOES APPEAR MARGINAL/ISOLATED BUT
POSSIBLE...WHEREAS THE THREAT FOR NUMEROUS STRONG SUB-SEVERE
STORMS IS MUCH GREATER. NEAR-TERM DEVELOPMENT OVER THE
SOUTHEASTERN CWA LOOKS UNLIKELY BEYOND SOME SHOWER ACTIVITY GIVEN
THE ABUNDANT CLOUD COVER AND MINIMAL INSTABILITY WITH NEW
DEVELOPMENT LOOKING TO OCCUR TO THE SOUTH.

MDB

&&

.DISCUSSION...
259 PM CDT

THICK CLOUD SHIELD FOR THE BULK OF THE DAY HAS FINALLY PUSHED OFF TO
THE EAST OF NORTHERN IL INTO CENTRAL/NORTHERN IN. A MCV WAS NOTED
ACROSS CENTRAL IL BASED ON THE SLOW ROTATION IN THE VISIBLE IMAGERY.
A CUMULUS FIELD HAS DEVELOPED FURTHER WEST OF THIS CLOUD SHIELD
ACROSS NORTHCENTRAL IL STRETCHING NORTH INTO WISC...OR JUST AHEAD OF
THE FRONTAL BOUNDARY. SLIGHTLY BETTER CONVERGENCE WAS NOTED ACROSS
FAR NORTHEAST IA STRETCHING NORTHEAST INTO EASTCENTRAL WISC. UNDER
THIS DEEPER AND TALLER CU FIELD...SHOWERS AND THUNDERSTORMS HAVE
STEADILY BLOSSOMED THIS AFTN. LAPSE RATES HAVE STEADILY STEEPENED
THROUGH THE DAY AS SLIGHTLY COOLER AIR CONTINUES TO PUSH OVERHEAD
FROM THE NORTHWEST. IN ADDITION THIS LINE OF SHOWERS/THUNDERSTORMS
IS APPROACHING THE LAKE BREEZE THAT HAS PUSHED INLAND ACROSS
SOUTHEAST WISC. EXPECT SOME ADDTL GROWTH POTENTIAL TO THE CONVECTION
THAT HAS DEVELOPED THIS AFTN AS IT PUSHES OVER NORTHEAST IL...AND
EVENTUALLY NORTHWEST IN. WHERE SKIES HAVE THINNED THIS AFTN TEMPS
QUICKLY WARMED INTO THE UPR 80S WITH A FEW 90 DEG. BEHIND THE
FRONTAL BOUNDARY DEW POINTS HAVE FALLEN INTO THE MID/LOWER 60S.

THE MAIN 500MB TROUGH REMAINS NORTHWEST OF THE REGION ACROSS THE
UPPER MIDWEST...SLOWLY PIVOTING SOUTHEAST TOWARDS THE CWFA. GUIDANCE
HAS CONTINUED TO SUGGEST A WEAK SFC LOW DEVELOPING ALONG THE LEESIDE
OF THE TROUGH AXIS EARLY THIS EVE...AND MAY HELP TO CREATE ADDTL
LLVL MOISTURE CONVERGENCE OVER NORTHEAST IL/NORTHWEST IN AND KEEP
SHRA/TSRA GOING INTO THE EVENING HOURS.

MOISTURE DEPTH REMAINS THRU THE OVERNIGHT HOURS WITH A CONTINUED CHC
FOR SHRA ISO TSRA AFT MIDNIGHT. TEMPS WILL GRADUALLY COOL OFF INTO
THE MID/UPR 60S...EXCEPT THE LOW 70S CLOSER TO LAKE MICHIGAN.

CONFIDENCE...HIGH.

FRIDAY THROUGH SUNDAY...
500MB TROUGH AXIS SLOWLY PUSHES OVERHEAD ARND DAYBREAK FRI...WITH
THE DEEPER MOISTURE GRADUALLY LIFTING NORTHEAST AWAY FROM NORTHERN
IL/NORTHWEST IN INTO LOWER MI BY THE AFTN/EVE HOURS FRI.
ANTI-CYCLONIC FLOW APPEARS TO REMAIN WEST/NORTHWEST OF THE CWFA
UNTIL THE AFTN/EVE HOURS...THUS EXPECT A CHC OF PRECIP TO REMAIN
DURING THE FIRST HALF OF THE DAY FRI FOR MAINLY THE NORTHEAST
IL/NORTHWEST IN AREAS.

850MB THERMAL TROUGH CONTINUES TO POUR INTO THE REGION WITH TEMPS
SLOWLY FALLING INTO THE LOWER TEENS OR 12 TO 15 DEG C BY FRI AFTN.
SFC FLOW WILL VEER NORTH AS MUCH DRIER AIR ARRIVES. AS THIS COOLER
AIR FLOWS OVER LAKE MICHIGAN FROM THE NORTH...AND GIVEN THE WARMTH
TO LAKE MICHIGAN...THE GENERATION OF LAKE EFFECT PRECIP LOOKS
PROBABLE. FORECAST SOUNDINGS POINT TOWARDS THERMAL DIFFERENTIAL
BETWEEN THE LAKE SFC AND 850MB BETWEEN 10 TO 14 DEG C. WITH THE MUCH
WARMER LAKE SFC ALLOWING FOR VERTICAL HEAT/MOISTURE
GROWTH...INCREASED LAPSE RATES...LAKE INDUCED CAPE AROUND 1500J/KG
AND THUS THE POTENTIAL IS GREATLY ENHANCED FOR LAKE INDUCED PRECIP
TO FORM FRI NGT PSBLY INTO SAT FOR NORTHEAST IL/NORTHWEST IN.

TROUGH AXIS CONTINUES TO PUSH EAST WITH MUCH DRIER AIR ARRIVING SAT
THRU SUN. IN ADDITION THE 500MB RIDGE DRIFTS EAST FOR THE FIRST HALF
OF THE WEEKEND AND BECOMES CENTERED NEAR THE OZARKS. THE SFC RIDGE
DOES APPEAR TO WEAKEN BASED ON LATEST GUIDANCE...HOWEVER IS EXPECTED
TO REMAIN THE LARGEST INFLUENCE ON THE WEATHER OVER THE CWFA FOR
SAT/SUN. THERMAL TROUGH REMAINS OVERHEAD FOR SAT...BEGINNING TO
MODERATE SUN BACK TO 16 TO 18 DEG C. THUS EXPECT TEMPS TO PUSH BACK
INTO THE MID/UPR 80S...PSBLY A FEW SITES WILL PUSH 90 DEG ON SUN.

CONFIDENCE...MEDIUM/HIGH.

SUNDAY NIGHT THROUGH WEDNESDAY...
LARGEST FEATURE IN THE EXTENDED PERIODS IS THE FOCUS ON A 500MB VORT
MAX THAT IS PROGGED TO PUSH INTO NORTHERN HUDSON BAY. ENSEMBLE
MEMBERS HAVE CONTINUED TO SUGGEST THAT HIGH LATITUDE BLOCKING WILL
OCCUR ACROSS THE NORTH ATLANTIC AS WELL AS FAR NORTHWEST
CANADA...RESULTING IN A BOTTLE-NECK LIKE SETUP FOR THIS PROGGED VORT
MAX. IN ADDITION CONFIDENCE HAS REMAINED HIGH THAT A 500MB RIDGE
WILL RETROGRADE WEST ACROSS THE CONUS IN THE EXTENDED
PERIODS...ALLOWING FOR FURTHER AMPLIFICATIONS TO THE SUBSEQUENT
DOWNSTREAM TROUGH PROGGED OVER THE GREAT LAKES REGION.

THE OVERALL THEME IN THE EXTENDED PERIODS APPEARS TO BE A RETURN TO
NEAR SEASONAL TEMPERATURES...WITH A SMALL OPPORTUNITY TO DIP BELOW
SEASONAL CONDS AS A SERIES OF WEAK LOW PRESSURE SYSTEMS ARE PROGGED
TO ROTATE AROUND THE VORT MAX OVER HUDSON BAY TOWARDS THE GREAT
LAKES/NORTHEAST CONUS. THE LARGEST CAVEAT...GIVEN THE EXPECTED
CONTINUATION OF THE LONGER TERM DROUGHT...IS THAT MOST LIKELY
ALLOW TEMPS TO EASILY WARM AND MAY COUNTER THE PROGGED SETUP REGIME.
THUS IT REMAINS CONCEIVABLE THAT TEMPS STILL PUSH INTO THE UPR 80S.
WITH THIS TYPE OF SETUP...TRADITIONALLY IT FAVORS A DRY OR DRYER
SCENARIO OUTSIDE OF LOWER CHC FOR PRECIP WHEN THESE WAVES PASS
THROUGH.

CONFIDENCE...HIGH.

BEACHLER

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 20Z...

* LINE OF DEVELOPING THUNDERSTORMS POSSIBLY IMPACTING ORD/MDW BTWN
  21-23Z.

* CHANCES FOR ADDITIONAL WIDELY SCATTERED TSRA DEVELOPING AHEAD OF
  THE MORE ORGANIZED LINE OF TS.

* WINDS GRADUALLY VEERING FROM WLY TO NWLY THIS AFTERNOON...WITH
  SPEED GENERALLY AROUND 10KT.

KREIN

//DISCUSSION...UPDATED 18Z...

IN THE COOLER AIR FOLLOWING THE PASSAGE OF EARLY MORNING
TSRA...OCNL MVFR CIGS DEVELOPED OVER NRN IL/IN. LATEST SATELLITE
IMAGERY SHOWS THE LAYERED CLOUD THINNING AND A MORE CONVECTIVE CU
FIELD DEVELOPING. SO...EXPECT ANOTHER HOUR OR 2 OF POSSIBLE MVFR
CIGS. HOWEVER...THE PRIMARY CONCERN WILL THEN SHIFT TO THE CHANCES
FOR SHRA/TSRA DEVELOPMENT ACROSS THE AREA. A DEVELOPING LINE OF
THUNDERSTORMS HAS ALREADY FORMED OVER CNTRL WISCONSIN ALONG A COLD
FRONT. WHILE IT IS STILL UNCERTAIN AT THIS TIME WHETHER TSRA WILL
DEVELOP FAR ENOUGH SOUTH ALONG THE FRONT TO IMPACT THE
TERMINALS...THIS DEVELOPMENT ALONG WITH THE CONVECTIVE CU FIELD
POPPING UP OVER SRN WI AND NWRN IL IS INDICATIVE OF THE
INSTABILITY IN THE ENVIRONMENT. SO...HAVE ADDED A MENTION OF VCTS
TO THE FORECAST FOR THIS AFTERNOON THROUGH AROUND SUNSET AS THE
ACTIVITY SHOULD LARGELY BE DIURNALLY DRIVEN.

STILL EXPECT THAT WINDS SHOULD CONTINUE TO GRADUALLY VEER THROUGH
WLY TO NWLY THIS AFTERNOON...BUT NO LONGER FEEL THAT ANY TYPE OF
LAKE BREEZE DEVELOPMENT IS LIKELY...AND WIND DIRECTION SHOULD
REMAIN NWLY THROUGH THE EVENING.

KREIN

//ORD AND MDW CONFIDENCE...UPDATED 20Z...

* MEDIUM CONFIDENCE IN WIND TRENDS.

* MEDIUM CONFIDENCE IN TIMING OF TS MOVING THROUGH ORD/MDW AREA.

* MEDIUM-HIGH CONFIDENCE IN CHANCES FOR WDLY SCT SHRA/TSRA OVER
  NERN IL/NWRN IN AHEAD OF MORE ORGANIZED LINE OF TS.

KREIN

//OUTLOOK FOR ORD/MDW FOR 00Z SATURDAY-12Z THURSDAY...UPDATED 12Z...

FRIDAY NIGHT...SLIGHT CHANCE OF TSRA.

SATURDAY...VFR.

SUNDAY..CHANCE OF TSRA DURING THE NIGHT..

MONDAY...CHANCE OF TSRA.

TUESDAY...SLIGHT CHANCE OF TSRA EARLY.

WEDNESDAY...SLIGHT CHANCE OF TSRA.

KREIN

&&

.MARINE...
135 PM CDT

LOW PRESSURE OF 29.6 INCHES NEAR LAKE ONTARIO WILL MOVE EAST OFF THE
NEW ENGLAND COAST BY FRIDAY MORNING. A COLD FRONT TRAILING WEST FROM
THIS LOW WILL GRADUALLY SAG SOUTHWARD TO SOUTH OF LAKE MICHIGAN BY
FRIDAY AFTERNOON. HIGH PRESSURE OF 30.1 INCHES OVER SASKATCHEWAN
WILL BUILD SOUTHEAST INTO THE NORTHERN PLAINS AND UPPER MISSISSIPPI
VALLEY BY FRIDAY AFTERNOON...THEN CONTINUE BUILDING EAST INTO THE
WESTERN GREAT LAKES BY SATURDAY MORNING. THE HIGH WILL THEN VERY
SLOWLY DRIFT EASTWARD ACROSS THE GREAT LAKES THROUGH THE WEEKEND AS
WEAK LOW PRESSURE OF 29.7 INCHES DEVELOPS OVER THE CENTRAL PLAINS
SUNDAY AFTERNOON.

A BAGGY COLD FRONT TRAILING WEST FROM A LOW OVER THE EASTERN GREAT
LAKES WILL SAG SLOWLY SOUTHWARD DOWN THE LAKE TONIGHT INTO FRIDAY
MORNING. MODERATE NORTHERLY GRADIENT DEVELOPS BEHIND THE FRONT AS
HIGH PRESSURE SLOWLY BUILDS IN...HOWEVER AS COOLER AIR BEGINS TO
FILTER IN OVER THE UNUSUALLY WARM LAKE EXPECT WINDS AND WAVES TO
INCREASE MARKEDLY LATER FRIDAY AFTERNOON INTO FRIDAY NIGHT.
COMBINATION OF FULL FETCH NORTHERLY WINDS FLOWING DOWN THE LAKE AND
UNSTABLE CONDITIONS LEADS TO CONCERNS ABOUT WAVES AND WINDS BOTH
REACHING SMALL CRAFT ADVISORY CRITERIA. GREATEST POTENTIAL LOOKS TO
BE FRIDAY NIGHT SO WILL HOLD OFF ON A SMALL CRAFT SDV FOR NOW AND
BRIEF EVENING SHIFT ON CONCERNS. WINDS BEGIN TO SLACKEN OFF SAT
MORNING WITH WAVES LIKELY TO FOLLOW SUIT...JUST AT A MUCH SLOWER
PACE WITH ADVISORY LEVEL WAVES PROBABLY CONTINUING INTO THE DAY
SATURDAY.

IZZI

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...HIGH RIP CURRENT RISK...ILZ006-ILZ014...4 PM FRIDAY TO 9 PM
     SATURDAY.

IN...HIGH RIP CURRENT RISK...INZ001-INZ002...4 PM FRIDAY TO 9 PM
     SATURDAY.

LM...NONE.
&&
Hazardous weather outlook, Jul 26, 3:15 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
315 PM CDT THU JUL 26 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
272015-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
315 PM CDT THU JUL 26 2012 /415 PM EDT THU JUL 26 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...SOME MAY PRODUCE:

   DAMAGING WINDS IN EXCESS OF 60 MPH.
   QUARTER SIZE HAIL.
   HEAVY RAINFALL.

  AREAS AFFECTED AND TIMING:

  SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON.
  THE HIGHER CHANCE FOR SEVERE STORMS WILL BE ACROSS
  NORTHWEST INDIANA AND EAST OF THE INTERSTATE 57
  CORRIDOR IN ILLINOIS AND NORTHWEST INDIANA...BUT THERE IS A
  SMALL CHANCE FOR SEVERE WEATHER ACROSS ALL OF NORTHERN ILLINOIS
  THIS AFTERNOON AND TONIGHT.

  DISCUSSION:

  A COOL FRONT CONTINUES TO SLOWLY MOVE EAST THROUGH NORTHERN
  ILLINOIS THIS MORNING AND ACROSS EASTERN ILLINOIS AND NORTHWEST
  INDIANA THIS AFTERNOON. THIS FRONTAL BOUNDARY WILL SERVE AS A
  FOCUS FOR SCATTERED THUNDERSTORM REDEVELOPMENT. INSTABILITY AND
  MOISTURE ALONG THE BOUNDARY COMBINED WITH MODESTLY FAVORABLE WIND
  PROFILES MAY ALLOW FOR SCATTERED ORGANIZED STORMS CAPABLE OF LARGE
  HAIL AND STRONG WINDS. DRIER AIR WILL PUSH IN BEHIND THE FRONTAL
  BOUNDARY...HOWEVER SCATTERED STORMS ARE STILL POSSIBLE ACROSS
  NORTHERN ILLINOIS THIS AFTERNOON. THERE WILL BE ENOUGH INSTABILITY
  PRESENT TO POSSIBLY GENERATE ISOLATED SEVERE STORMS CAPABLE OF
  STRONG WINDS. THIS THREAT WILL SPREAD EAST THROUGH THE NIGHT AND
  GRADUALLY WANE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON FRIDAY ACROSS
FAR NORTHEAST ILLINOIS AND NORTHWEST INDIANA. THERE ARE PERIODIC
CHANCES FOR STORMS SUNDAY THROUGH WEDNESDAY.

THERE WILL BE AN INCREASED RISK FOR RIP CURRENTS ALONG THE
ILLINOIS AND INDIANA SHORES FRIDAY AFTERNOON THROUGH
SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-272015-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
315 PM CDT THU JUL 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON THROUGH TONIGHT.
SOME OF THE STORMS COULD PRODUCE WINDS IN EXCESS OF 35 KNOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY. PERIODIC STORM
CHANCES WILL EXIST SUNDAY THROUGH WEDNESDAY.

WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE EXPECTED FRIDAY
THROUGH SATURDAY EVENING FOR BOTH THE ILLINOIS AND
NORTHWEST INDIANA NEARSHORE WATERS.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-272015-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
315 PM CDT THU JUL 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE SOUTHERN HALF OF
THE LAKE THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE WILL BE THUNDERSTORM CHANCES ACROSS THE SOUTHERN PART OF
THE LAKE ON FRIDAY. PERIODIC STORM CHANCES WILL EXIST SUNDAY
THROUGH WEDNESDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

BEACHLER

In the hours before

Local storm report, Jul 26, 10:03 AM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1003 AM CDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0139 AM     TSTM WND DMG     OHARE AIRPORT           41.98N 87.90W
07/26/2012                   COOK               IL   BROADCAST MEDIA

            HANGER WALL COLLAPSED

&&

IZZI
Special weather statement, Jul 26, 3:21 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
321 PM CDT THU JUL 26 2012

ILZ003-008-010-262045-
LEE IL-OGLE IL-WINNEBAGO IL-
321 PM CDT THU JUL 26 2012

...SPECIAL WEATHER STATEMENT...

AT 318 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BYRON TO POLO TO 18 MILES
SOUTHWEST OF POLO...MOVING EAST AT 35 MPH.

HALF INCH DIAMETER HAIL AND WINDS TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.

CITIES AND TOWNS AFFECTED...OREGON...NELSON...AND BYRON AROUND 330
PM...DIXON AROUND 335 PM...STILLMAN VALLEY...AND HARMON AROUND 340
PM...FRANKLIN GROVE AND DAVIS JUNCTION AROUND 345 PM.

OTHER LOCATIONS AFFECTED...
CASTLE ROCK STATE PARK...LEE COUNTY FAIRGROUNDS...LOWDEN STATE
PARK...OGLE COUNTY FAIRGROUNDS...SAUK VALLEY COLLEGE...WHITE PINES
STATE PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND.  SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

&&

LAT...LON 4221 8948 4212 8901 4196 8902 4187 8901
      4164 8938 4171 8964 4192 8963 4193 8969
      4198 8969
TIME...MOT...LOC 2022Z 286DEG 32KT 4217 8936 4192 8953
          4179 8978

IZZI

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 12:03 AM CDTSpecial Weather StatementLOTBoone, DeKalb, Lee, Ogle, Winnebago57 min
Jul 26, 1:09 AM CDTHigh Wind WarningLOTBoone, DeKalb, Kane, Lake, Lee, McHenry and 2 more111 min
Jul 26, 1:11 AM CDTSpecial Marine WarningLOT2 hr
Jul 26, 1:35 AM CDTSevere Thunderstorm WarningLOTCook, DuPage40 min
Jul 26, 1:54 PM CDTRip Current StatementLOTLake55 hr
Jul 26, 3:21 PM CDTSpecial Weather StatementLOTLee, Ogle24 min
Jul 26, 4:20 PM CDTSpecial Weather StatementLOTLaSalle25 min
Jul 26, 4:45 PM CDTSpecial Marine WarningLOT2 hr
Jul 26, 6:32 PM CDTSpecial Weather StatementLOTIroquois43 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.